Hi everyone.. I am 23 yeras old and having diabetes fot the past one and half year..I am using pen.usually my sugar level lies between 250 and 350... sometime 400+.. :(also it become low (40 to 60) some days.once sugar level hits 600+.Now i am loosing body weight.I am always tired...
What kinds of insulin are you using ? For example, humalog and lantus, or regular and NPH ?
How many times a day can you measure your sugar level ?
Do you know carbohydrates counting ?
Your numbers are way off and are the cause of your feeling tired and losing weight.
It seems you use too little insulin.
insulin-> mixtard 30.
i am taking 20 units of insulin in the morning and 25 units in night.
use to check sugar level in the morning before breakfast. usual sugar level lies between 250 mg/dl -350 mg/dl
250 mg/dl = 13.87 mmol/l
350 mg/dl 19.42 mmol/l
It's not a "good" insulin for a type 1 (link to mixtard 30): it has a lot (70%) of long acting insulin (NPH), and 30% of regular.
If you have no other choice, you should "work" on your diet.
Do you eat at lunch ? You should prefer meat and vegetables if you don't feel low, as you don't inject at noon.
Do you have "urine sticks" ? They are usefull and cheap to test between ■■■■■■■ if you bg was over 180.
With only two measures a day I would use them at night for safety, and urine sticks and "my feelings" during the day.
If sometimes you spare a stick, you could spare enough to have a day when you check more (4-5 times) and see how and when you are doing.
I agree the mixed insulins are not good. The big challenge with diabetes is balance and, to balance mixed, you have to be set up (your body has to work...) at exactly that ratio, which seems somewhat unlikely.
thanks for the comments gardian and acidrock23 :)
keep in touch
Hi vishnu, thanks for the friend invite! do you have a good relationship with your doctor? i agree with others that another type of insulin would work better, in the US docs typically perscribe lantus for 24 hour coverage and humulog or novolog for meal coverage depending on the carbs you eat. you probably know this but if you can get these types of insulins i think your control would be much better, you need the right tools to be successful, i hope you can get the level of medical care that will help you with better control, joining tu was a great decision, you will learn new skills but more importantly you will feel heard and understood. best wishes, amy
hiii... didn't consult my doctor for the past 6 months.... he usually used to raise insulin 4 units if sugar level seems high or lower if sugar level seems low. also he told me to check sugar level and do the the same thing... today my sugar level at morning before breakfast was 324 mg/dl.. planning to consult a new doc.
i am having wheat food all the time.
Generally what's done in the US is what Jacob's mom suggests, using one insulin, long term for "balance" insulin and one for "food" insulin. If these are "mixed", you end up with a really challenging situation that is very hard to get any stability with? Eating less wheat and,well, more meat may also help, but this may be risky the other way with the split insulin. I hope you can get the medicaions adjusted quickly? I'd suggest a book, "Think Like a Pancreas" as a good primer. I don't know how readily available it is in India but it might help to have a "manual"
I think lantus and levemir and analog rapid are too expensive.
But there are other insulins which can be used, even if less perfect, as Lente and Ultralente (link).
The important is to have two kinds of insulin, one done for the whole day (basal) the other according to what and when you eat carbs.
thanks for your valuable comments... :)
going to new hospital tomorrow...
564 mg/dl = 31.33 mmol/l :(
i feel very bady about your high blood sugars i almost feel you should go the best emergency room and be admitted for better management of your diabetes is it a possiblity? you could be close to DKA, good luck getting the care you need! amy
Drink a lot of water and correct with insulin.
But what did you ? Did you eat without a bolus of insulin ?
consulted the doc last week. gave me a new insulin(glargine) to take shot @ night before sleeping and told to continue human mixtard insulin @ morning and afternoon...
have your numbers improved, do they have short or rapid insulin there to give with your meals that would really work better i would suspect. i hope you have had some improvement. best wishes amy
Hi Vishnu, how are you? Hopw you are doing well. How is you sugar level now? Fasting sugar avobe 200 is not good. I was using human mixtard 30/70 for almost 7 years. But suddently one day my sugar level become too higher. Sometimes i was 300 in morning before breakfast. I consult doctor here in Bangalore about it. Then they have changed my insulin to Actaprid and Insulatered. Now I am taking Actaprid 10 unit before breakfast, 10 unit before lunch and 10 units before dinner and i am taking 14 units of Insulatered after dinner before sleep. Now my sugar is in under controled.